Tekturna HCT Overdose
As with any medication, it is possible to overdose on Tekturna HCT (aliskiren-HCTZ). Common symptoms that may occur with an overdose include extremely low blood pressure, an electrolyte imbalance, and kidney failure. Treatment options can include pumping the stomach or administering medications to increase blood pressure. If you believe you have overdosed on Tekturna HCT, seek immediate medical attention.
Tekturna HCT Overdose: An Introduction
Tekturna HCT® (aliskiren-HCTZ) is a prescription medication used to treat high blood pressure. It contains aliskiren, the first medication classified as a renin inhibitor, and hydrochlorothiazide, a diuretic (water pill). As with any medication, it is possible to take too much Tekturna HCT. The specific effects of a Tekturna HCT overdose can vary, depending on a number of factors, including the Tekturna HCT dosage and whether it was taken with any other medications or substances.
Effects of a Tekturna HCT OverdoseBecause Tekturna HCT is a relatively new medication, little information is available about the potential effects of a Tekturna HCT overdose. However, based on information available about the two components of Tekturna HCT, the following overdose effects may occur:
- Extremely low blood pressure
- An electrolyte imbalance (problems with potassium, sodium [salt], or chloride levels in the blood)
- Kidney failure.
Treatment for a Tekturna HCT OverdoseThe treatment for a Tekturna HCT overdose will also vary. If the overdose was recent, a healthcare provider may "pump the stomach" or administer medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Tekturna HCT overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart, blood pressure, and breathing
- Medications to increase blood pressure, if dangerously low blood pressure occurs
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe you may have overdosed on Tekturna HCT.